Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 241, NWS Atlanta, GA

March 5, 2020Carroll County, Coweta County, Heard County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 5, 2020, 8:53 PM EST for Carroll County, Coweta County, Heard County, Georgia. It took effect at Mar 6, 2020, 4:00 AM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 5, 2020, 8:53 PM EST (01:53 UTC)
In effect from
Mar 6, 2020, 4:00 AM EST
Expired
Mar 6, 2020, 7:00 PM EST
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, GA, Coweta County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattahoochee River near Whitesburg (WHTG1). The gauge peaked at 16.54 ft at Mar 6, 2020, 2:00 AM EST.

actionminormoderate10152003/0603/0703/08
Action stage
15 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02338000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

231 
WGUS42 KFFC 060153
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
853 PM EST Thu Mar 5 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Chattahoochee River near Whitesburg affecting Carroll...Coweta and
  Heard Counties

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC045-077-149-061553-
/O.NEW.KFFC.FL.W.0241.200306T0900Z-200307T0000Z/
/WHTG1.1.ER.200306T0900Z.200306T1200Z.200306T1800Z.NO/
853 PM EST Thu Mar 5 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Chattahoochee River near Whitesburg.
* From late tonight until Friday evening.
* At 830 PM Thursday the stage was 16.1 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 17 feet.
* The river is forecast to rise above flood stage by early Friday 
  morning, and continue rising, reaching near 17.2 feet later Friday 
  morning. The river will fall below flood stage Friday afternoon.
* At 17 feet, flood Stage is reached with minor flooding beginning in 
  the woodlands and fields along the river upstream and downstream 
  from the gage on U.S. Highway 27, or Georgia Highway 16. Flood 
  waters reach the top of the boat ramp at Riverside Park next to the 
  bridge. The playground at a day use area on the west side of the 
  Chattahoochee Bend State Park will begin to flood.
  

&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493             

$$

GAC135-061342-
/O.NEW.KFFC.FL.W.0242.200306T0220Z-200306T1342Z/
/SWEG1.1.ER.200306T0220Z.200306T0600Z.200306T0742Z.NO/
853 PM EST Thu Mar 5 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From this evening until Friday morning.
* At 815 PM Thursday the stage was 7.9 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 8 feet.
* The creek is forecast to rise above flood stage Thursday night and 
  continue rising, reaching near 8.2 feet early Friday morning. The 
  creek will fall below flood stage later Friday morning.
* At 8 feet, flood Stage is reached with minor flooding beginning 
  along the creek upstream and downstream from the gage at U S Highway 
  23, or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
2 follow-up statements
731 
WGUS82 KFFC 060842
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
342 AM EST Fri Mar 6 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Chattahoochee River near Whitesburg affecting Carroll...Coweta and
  Heard Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Tallapoosa River near Tallapoosa affecting Haralson County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  YellowJacket Creek near Hogansville affecting Troup County 

  Chattahoochee River near Columbus affecting Lee...Russell...
  Chattahoochee and Muscogee Counties 


GAC115-062241-
/O.CON.KFFC.FL.W.0243.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200306T0300Z.200306T0745Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2AM Friday the stage was 24.8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.

  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC143-062241-
/O.CON.KFFC.FL.W.0239.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.200305T2208Z.200306T0500Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020

The Flood Warning continues for
  The Tallapoosa River near Tallapoosa.
* Until further notice.
* At 3AM Friday the stage was 16.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 16 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the river upstream and downstream from 
  the gage on U.S. Highway 78.

  

&&

LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
      3377 8536 3381 8531             

$$

GAC117-121-062241-
/O.CON.KFFC.FL.W.0231.000000T0000Z-200308T0345Z/
/APHG1.1.ER.200305T1245Z.200306T1200Z.200307T2145Z.NO/
342 AM EST Fri Mar 6 2020

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday evening.
* At 2AM Friday the stage was 9.0 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 7 feet.
* The river will continue rising to near 9.5 feet by this morning. 
  The river will fall below flood stage tomorrow afternoon.
* At 10 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia are 
  under a foot of water. The Big Creek Greenway experiences 
  significant flooding up to 4 feet deep with closure of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a two feet of 
  water. 

  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC045-077-149-062241-
/O.EXT.KFFC.FL.W.0241.200306T1050Z-200307T0000Z/
/WHTG1.1.ER.200306T1050Z.200306T1200Z.200306T1800Z.NO/
342 AM EST Fri Mar 6 2020

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Chattahoochee River near Whitesburg.
* From early this morning until this evening.
* At 03AM Friday the stage was 16.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early this morning and 
  continue to rise to near 17.2 feet by this morning.The river will 
  fall below flood stage by this afternoon.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields along the river upstream and downstream from 
  the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters 
  reach the top of the boat ramp at Riverside Park next to the 
  bridge. The playground at a day use area on the west side of the 
  Chattahoochee Bend State Park will begin to flood.

  

&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493             

$$

GAC285-062241-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200305T1230Z.200306T0530Z.000000T0000Z.UU/
342 AM EST Fri Mar 6 2020

The Flood Warning continues for
  The YellowJacket Creek near Hogansville.
* Until further notice.
* At 2AM Friday the stage was 9.3 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 8 feet.
* At 10 feet...Minor flooding continues to expand further into the 
  marshy wetlands and woods along the creek upstream and downstream 
  from the stream gage on the Hammett Road bridge. Yards of nearby 
  homes will be flooded.
  

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$

ALC081-113-GAC053-215-062241-
/O.CON.KFFC.FL.W.0220.000000T0000Z-200308T1200Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T0600Z.NO/
342 AM EST Fri Mar 6 2020

The Flood Warning continues for
  The Chattahoochee River near Columbus.
* Until Sunday morning.
* At 03AM Friday the stage was 30.0 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by early 
  Sunday morning.
* At 30 feet...Minor flooding continues along the river upstream 
  and downstream from the gage on the 14th Street bridge. Large 
  portions of the River Walk in Columbus will be flooded up to 3 feet
  deep. The water level reaches the top of the boat ramp behind the 
  Columbus Convention and Trade Center. The Phenix City Amphitheater 
  in Alabama will be flooded up to two feet deep. Portions of the 
  River Walk in Phenix City will begin to flood.

  

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503             

$$
594 
WGUS82 KFFC 061006
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
505 AM EST Fri Mar 6 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Chattahoochee River near Whitesburg affecting Carroll...Coweta and
  Heard Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties 

  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

 
GAC045-077-149-061035-
/O.CAN.KFFC.FL.W.0241.000000T0000Z-200307T0000Z/
/WHTG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Mar 6 2020

The Flood Warning is cancelled for
  The Chattahoochee River near Whitesburg.
* This takes effect immediately.
* At 4AM Friday the stage was 16.5 feet...and steady.
* Flood stage is 17 feet.
* The river will continue to fall.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields along the river upstream and downstream from 
  the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters 
  reach the top of the boat ramp at Riverside Park next to the 
  bridge. The playground at a day use area on the west side of the 
  Chattahoochee Bend State Park will begin to flood.

  

&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493             

$$

GAC113-255-070005-
/O.EXT.KFFC.FL.W.0221.000000T0000Z-200308T1340Z/
/GRFG1.1.ER.200305T1530Z.200307T0600Z.200308T0740Z.NO/
505 AM EST Fri Mar 6 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until Sunday morning.
* At 04AM Friday the stage was 13.1 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue rising to near 13.6 feet by after midnight 
  tomorrow. The river will fall below flood stage Sunday morning.
* At 14 feet...Minor flooding expands into the woodlands...fields 
  and pasture upstream and downstream from the gage on Georgia 
  Highway 16 or Newnan Road. The backyards of homes at the end of 
  Landing Way upstream from the bridge will be flooded with around 
  one foot of water.

  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC079-263-269-293-070005-
/O.EXT.KFFC.FL.W.0222.000000T0000Z-200309T0030Z/
/CLUG1.1.ER.200305T0030Z.200306T0430Z.200308T1830Z.NO/
505 AM EST Fri Mar 6 2020

...Flood Warning extended until Sunday evening...The Flood Warning 
continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday evening.
* At 4AM Friday the stage was 23.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 24 feet...Minor flooding expands further into the woodlands 
  and fields along the river upstream and downstream from the gage on
  U.S. Highway 19. The flood waters will be up to 6 feet deep over 
  the top of the boat ramp and cover a portion of the access road by 
  the bridge on the Taylor County side of the river.


&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:57 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 5, 6:57 PM EST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
657 PM EST Thu Mar 5 2020

.UPDATE...
Clearing occurring just a little ahead of schedule but no
complaints here. Allowed flash flood watch to expire on schedule
but water remains high in many locations, particularly over middle
Georgia.

SNELSON

&&

.PREV DISCUSSION... /Issued 248 PM EST Thu Mar 5 2020/

SHORT TERM /Tonight through Friday Night/...

Looks like the rain is finally coming to an end. The main closed low
pressure center is positioned right along the AL/GA/FL border and
will continue to push east through Friday morning. The back edge of
the wrap around precip is moving through Central AL with the back
edge of the clouds moving into NW AL. Looks like North and Central
GA will see another 4 to 6 hours of showers with the precip coming
to an end around 00z-02z this evening. Skies will clear out shortly
after that. The main low pressure center pushes off the GA/FL coast
by 03z tonight with a large area of high pressure building into the
southeastern U.S. from the Northern/Central Plains. The pressure
gradient between these two systems becomes fairly tight across GA
Friday increasing northwesterly winds. Will see wind speeds in the
12-16mph range with gust in the 25-30mph range Friday afternoon.
With the extremely saturated soils and increased winds would not be
surprised to see a few trees get blow down friday afternoon. With
this in mind have issued a wind advisory beginning Friday morning
and continuing through Friday evening.

With the clearing conditions tonight and some cold air advection
setting up with the northwesterly flow, Temps tonight will get down
into the 30s and lower 40s across the area. High temps Friday will
be mainly in the 40s and lower to middle 50s. Will see some temps
near 60 across extreme southern sections of the CWA. With the
continued NW flow low temps Sat morning will dip down into the 20s
across the North GA mountains and into the lower to middle 30s
elsewhere.

01

LONG TERM /Saturday through Thursday/...

Did not change much regarding the previous forecast. Saturday and
Sunday will bring dry conditions and sunny skies, courtesy of
surface high pressure and an upper-level ridge. Highs and lows
this weekend are still forecast to be a couple degrees below
average in some spots. Temperatures look to return to near-normal
on Monday.

The upper-level ridge will flatten as a 500-mb shortwave and
associated surface low slide into the eastern U.S. on Monday
night. Models are in better agreement on the timing of rain
associated with this system, with the GFS and ECMWF bringing rain
into north Georgia on Monday overnight into early Tuesday morning.
The steering flow will remain largely zonal through Thursday, so
the surface front looks to stall across the Southeast during this
period. This will keep rain chances around through Thursday. There
could be enough instability on Tuesday and Wednesday to generate
thunderstorms, but have not included thunder in the official
forecast for now, given uncertainty. Highs and lows are still on
track to be 5-10 degrees above average Tuesday through Thursday.

Martin

&&

.AVIATION...
00Z Update...
IFR and MVFR conditions will be VFR and SKC by 03-05Z due to
clearing skies behind the cold front. Sfc winds will become NW
after 03Z and increase to 15-20kts at 15Z with gusts to 30kts
before decreasing some to 12-16kts with gusts to 25kts after
sunset Friday.

//ATL Confidence...00Z Update...
High confidence on all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  54  32  58 /  20   0   0   0
Atlanta         42  51  32  56 /  20   0   0   0
Blairsville     36  42  26  54 /  20   5   5   0
Cartersville    40  51  30  56 /  10   0   5   0
Columbus        45  59  34  61 /  10   0   0   0
Gainesville     40  49  30  57 /  20   0   0   0
Macon           44  58  33  59 /  30   0   0   0
Rome            40  51  31  56 /   5   0   5   0
Peachtree City  42  54  31  57 /  20   0   0   0
Vidalia         46  61  35  59 /  40   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 5 AM to 7 PM EST Friday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...SNELSON
LONG TERM....Martin
AVIATION...SNELSON
Hazardous weather outlook, Mar 5, 8:30 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
830 PM EST Thu Mar 5 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
830 PM EST Thu Mar 5 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

While rain ended across north and central Georgia, ongoing flooding
issues will continue with many creeks and streams continuing to rise
through the overnight period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A Wind Advisory is in effect from 5 AM to 7 PM Friday for the entire
outlook area. Winds will range from 10-20 mph with gusts up to 30
mph. There is a potential for tree limbs to be blown down, given
saturated soils and gusty winds.

Flooding will also continue for the next several days as area
creeks, streams and rivers continue to transport the runoff from the
recent heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:04 PM ESTRiver Flood WarningFFCHaralson15 hr
Mar 5, 8:42 PM ESTRiver Flood WarningFFCWashington, Wilkinson64 hr
Mar 5, 8:53 PM ESTRiver Flood WarningFFCGwinnett117 min
Mar 5, 11:18 PM ESTRiver Flood WarningFFCFloyd21 days
Mar 5, 11:34 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes24 hr
Mar 6, 4:57 AM ESTRiver Flood WarningFFCCobb, Douglas29 hr
Mar 6, 9:40 AM ESTRiver Flood WarningFFCEmanuel, Treutlen39 hr
Mar 6, 4:47 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter39 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.